MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3855
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break occurred.A 15mmx4.00mm wolverine coronary cutting balloon was selected for use.During the procedure the device could not cross the lesion.The shaft broke the guide catheter.The device was removed without any problem.The procedure was completed with another of same device.No complications were reported and patient was stable post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A visual examination identified no issues with the balloon which could have potentially contributed to the complaint incident.The markerbands and blades and tip section of the device were visually and microscopically examined, and no issues were noted with the markerbands, blades or tip of the device that may have potentially contributed to the complaint incident.All blades were present and fully bonded to the balloon material.The device was received in two sections as a result of a break in the hypotube.The break was located at 19.5cm distal to the strain relief.Both sections of the hypotube were kinked at various locations.The damage to the hypotube is consistent with excessive force having been applied to the hypotube shaft.A visual and tactile examination of the extrusion shaft found no issues with the extrusion shaft.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11942493
Report Number2134265-2021-07272
Device Sequence Number4176072
Product Code NWX
UDI-Device Identifier08714729888390
UDI-Public08714729888390
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2023
Device Model Number3855
Device Catalogue Number3855
Device Lot Number0026683358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1